Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 24, 2025, 9:24 PM CDT for Rooks County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 9:24 PM CDT (02:24 UTC)
- Expired
- Apr 24, 2025, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rooks County, KS
The radar
The Grand Island radar (KUEX), 139 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
312 WUUS53 KGID 250224 SVRGID KSC163-250315- /O.NEW.KGID.SV.W.0021.250425T0224Z-250425T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Hastings NE 924 PM CDT Thu Apr 24 2025 The National Weather Service in Hastings has issued a * Severe Thunderstorm Warning for... Southeastern Rooks County in north central Kansas... * Until 1015 PM CDT. * At 924 PM CDT, a severe thunderstorm was located 7 miles south of Plainville, or 13 miles northwest of Emmeram, moving northeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Plainville around 930 PM CDT. Codell around 940 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Hastings. && LAT...LON 3935 9933 3924 9908 3913 9917 3913 9937 TIME...MOT...LOC 0224Z 210DEG 14KT 3912 9929 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Thies
3 follow-up statements
610
WWUS53 KGID 250239
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
939 PM CDT Thu Apr 24 2025
KSC163-250315-
/O.CON.KGID.SV.W.0021.000000T0000Z-250425T0315Z/
Rooks KS-
939 PM CDT Thu Apr 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN ROOKS COUNTY...
At 938 PM CDT, a severe thunderstorm was located near Codell, or 14
miles northwest of Emmeram, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Codell and Plainville around 945 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Hastings.
&&
LAT...LON 3935 9933 3924 9908 3913 9917 3913 9937
TIME...MOT...LOC 0238Z 206DEG 13KT 3915 9926
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Thies611
WWUS53 KGID 250249
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
949 PM CDT Thu Apr 24 2025
KSC163-250315-
/O.CON.KGID.SV.W.0021.000000T0000Z-250425T0315Z/
Rooks KS-
949 PM CDT Thu Apr 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN ROOKS COUNTY...
At 949 PM CDT, a severe thunderstorm was located near Codell, or 15
miles north of Emmeram, moving northeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Codell and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Hastings.
&&
LAT...LON 3933 9929 3928 9916 3925 9910 3913 9917
3913 9934
TIME...MOT...LOC 0249Z 205DEG 11KT 3918 9925
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Thies977
WWUS53 KGID 250310
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1010 PM CDT Thu Apr 24 2025
KSC163-250320-
/O.EXP.KGID.SV.W.0021.000000T0000Z-250425T0315Z/
Rooks KS-
1010 PM CDT Thu Apr 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOKS COUNTY WILL
EXPIRE AT 1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and heavy rain are still possible with this thunderstorm.
&&
LAT...LON 3933 9929 3928 9916 3925 9910 3913 9917
3913 9934
TIME...MOT...LOC 0310Z 210DEG 14KT 3925 9920
$$
ThiesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:46 PM CDT, 2 hours 38 minutes earlier. Its key messages:
- Shower and thunderstorm activity is expected to increase across north central Kansas (50-60%) late this afternoon and evening, with lower probabilities (20-40%) across south central Nebraska. Any severe weather should be primarily limited to our Kansas counties.
- Mostly dry and seasonably cool temperatures return to the local area to end the week, with addition chances (20-50%) for showers and thunderstorms anticipated over the upcoming weekend. Despite the multiple chances for precip over the upcoming weekend, overall QPF amounts are expected to generally be less than 0.10".
- Temperatures will spike in to the 80s on Monday ahead of a cold front from the north and an upper level low ejecting from the Rockies. Severe weather could be possible with this next system, although the focus has trended further east the past couple of days.
- Additional shower and thunderstorm chances return next Wednesday/Thursday as the occasionally unsettled weather pattern continues across the plains.
Area forecast discussion, Apr 24, 6:46 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Hastings NE 646 PM CDT Thu Apr 24 2025 .KEY MESSAGES... - Shower and thunderstorm activity is expected to increase across north central Kansas (50-60%) late this afternoon and evening, with lower probabilities (20-40%) across south central Nebraska. Any severe weather should be primarily limited to our Kansas counties. - Mostly dry and seasonably cool temperatures return to the local area to end the week, with addition chances (20-50%) for showers and thunderstorms anticipated over the upcoming weekend. Despite the multiple chances for precip over the upcoming weekend, overall QPF amounts are expected to generally be less than 0.10". - Temperatures will spike in to the 80s on Monday ahead of a cold front from the north and an upper level low ejecting from the Rockies. Severe weather could be possible with this next system, although the focus has trended further east the past couple of days. - Additional shower and thunderstorm chances return next Wednesday/Thursday as the occasionally unsettled weather pattern continues across the plains. && .DISCUSSION... Issued at 122 PM CDT Thu Apr 24 2025 Widespread shower activity with a few isolated lighting strikes moved across the forecast area today. As this disturbance continues to push further east, a couple of thunderstorms have been able to develop across Fillmore county the past hour as it is tracking into a more favorable environment, but this activity should rapidly exit the area by 4 PM with the focus then shifting to our Kansas counties. For the late afternoon and evening hours...expect the potential for additional shower and thunderstorm development as another weak upper level disturbance moves across the area. While instability is not overly impressive, could see a few strong to marginally severe storms early in the period across north central Kansas where better instability resides. If realized, hail to the size of quarters and 60 mph wind gusts will be the primary concerns. Late this evening, could see some additional shower and thunderstorm development extend across south central Nebraska, although this activity should be non-severe and diminish by daybreak Friday. As the showers and thunderstorms diminish, could also see a bit of fog development, especially considering the moist ground and light northeasterly winds, but fog is not expected to be widespread. For the daytime hours Friday, skies will likely remain mostly cloudy through the daytime hours with seasonably cool temperatures and mostly dry conditions anticipated. Additional weak disturbances in southwesterly flow aloft will bring additional chances for showers and thunderstorms over the upcoming weekend. Given the more disorganized look of this activity, anticipate more clouds than rainfall over the upcoming weekend when all is said and done. Temperatures will then spike into the 80s next Monday ahead of a cold front expected to cross the area Monday night. Just ahead of this cold front, and upper level low is expected to eject out of the Rockies and cross the plains, potentially acting as a trigger for shower and thunderstorm development Monday afternoon and evening. While severe storms will be possible with this set-up, the threat has trended further east, and confidence in severe storms locally has decreased. Dry weather should then return for Tuesday before additional small chances for precip return toward the middle of next week. Overall, an unsettled weather pattern continues with nearly daily chances for at least some precip across the region. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 645 PM CDT Thu Apr 24 2025 For KGRI/KEAR Airports: Significant weather: LIFR CIGs and MVFR VSBYs tonight into Fri morning. Tonight: Likely LIFR much or all of the night as stratus has already lowered to 300-400ft...and don't see much to change that anytime soon. VSBYs are a bit more uncertain, but seems plausible for some MVFR to continue to mix in with VFR. The steady Nrly wind 9-13kt should keep VSBYs from getting worse to IFR category. Removed all of the potential for convection tonight as it appears we'll be too stable. Did leave in a PROB30 group, though, for some showers that could try to work their way in from the W late tonight into early Fri AM. Confidence: High. Friday: Should slowly improve from LIFR to IFR CIGs 13-15Z, then IFR to MVFR around midday into early aftn. VSBYs should be primarily VFR thanks to moderate Nrly winds 10-15kt, gusting 20-25kt. Mainly dry conditions expected. Confidence: Medium. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Rossi AVIATION...Thies
Hazardous weather outlook, Apr 24, 2:23 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Hastings NE 223 PM CDT Thu Apr 24 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251930- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 223 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This afternoon and tonight. Thunderstorm chances will continue across the outlook into tonight. Late this afternoon and evening, there will again be the potential for some storms to be strong to severe, mainly for areas near and south of the state line. Hail near the size of quarters and damaging wind gusts near 60 MPH would be the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periodic thunderstorm chances return to the outlook area this weekend into the first half of the near work week. Plenty of uncertainties remain to be able to confidently pin down specific details regarding strong to severe storms, so be sure to stay up to date with the latest forecasts in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any size of hail or damaging wind gusts to the National Weather Service office in Hastings, Nebraska. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Apr 24, 3:50 PM CDT, 5 hours 34 minutes before
Special Weather Statement National Weather Service Hastings NE 350 PM CDT Thu Apr 24 2025 NEZ077-242115- Fillmore NE- 350 PM CDT Thu Apr 24 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FILLMORE COUNTY THROUGH 415 PM CDT... At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over Ohiowa, or 23 miles northwest of Fairbury, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of southeastern Fillmore County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4037 9749 4047 9755 4050 9737 4038 9737 TIME...MOT...LOC 2050Z 259DEG 18KT 4042 9744 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Wesely
Special weather statement, Apr 24, 4:15 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Hastings NE
415 PM CDT Thu Apr 24 2025
NEZ087-242145-
Thayer NE-
415 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN THAYER COUNTY
THROUGH 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexandria, or 18 miles northwest of Fairbury, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Alexandria around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4015 9751 4035 9756 4035 9737 4018 9737
TIME...MOT...LOC 2115Z 262DEG 19KT 4031 9744
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WeselySpecial weather statement, Apr 24, 4:44 PM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
444 PM CDT Thu Apr 24 2025
NEZ087-242215-
Thayer NE-
444 PM CDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN THAYER COUNTY THROUGH 515
PM CDT...
At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Daykin to near Gilead. Movement was east
at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Gilead and Alexandria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4006 9762 4035 9746 4035 9737 4007 9737
TIME...MOT...LOC 2144Z 257DEG 11KT 4034 9736 4015 9747
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ThiesSpecial weather statement, Apr 24, 5:26 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Hastings NE
526 PM CDT Thu Apr 24 2025
NEZ087-242300-
Thayer NE-
526 PM CDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN THAYER COUNTY THROUGH 600
PM CDT...
At 525 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Belvidere, or 17 miles west of Fairbury, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of eastern Thayer
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4010 9766 4028 9758 4025 9737 4006 9737
TIME...MOT...LOC 2225Z 317DEG 6KT 4020 9750
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ThiesSpecial weather statement, Apr 24, 5:28 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Hastings NE
528 PM CDT Thu Apr 24 2025
KSZ005-NEZ083-242300-
Phillips KS-Harlan NE-
528 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PHILLIPS AND
SOUTHWESTERN HARLAN COUNTIES THROUGH 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Long Island, or 16 miles northeast of Norton, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Long Island around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4007 9940 3982 9940 3989 9963 4003 9963
TIME...MOT...LOC 2228Z 266DEG 11KT 3997 9963
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ThiesSpecial weather statement, Apr 24, 9:16 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Hastings NE 916 PM CDT Thu Apr 24 2025 KSZ017-250245- Rooks KS- 916 PM CDT Thu Apr 24 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ROOKS COUNTY THROUGH 945 PM CDT... At 916 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Plainville, or 12 miles northwest of Catherine, moving northeast at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Plainville around 930 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3913 9936 3927 9932 3918 9907 3913 9912 TIME...MOT...LOC 0216Z 210DEG 14KT 3909 9931 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Thies
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:16 PM CDT | Special Weather Statement | GID | Rooks | 29 min |
| Apr 24, 9:36 PM CDT | Special Weather Statement | GID | Osborne | 24 min |
| Apr 24, 10:02 PM CDT | Special Weather Statement | GID | Osborne | 28 min |
| Apr 24, 10:33 PM CDT | Special Weather Statement | GID | Rooks | 27 min |
| Apr 24, 10:37 PM CDT | Special Weather Statement | GID | Mitchell | 23 min |
| Apr 24, 10:59 PM CDT | Special Weather Statement | GID | Rooks | 31 min |
| Apr 24, 11:07 PM CDT | Areal Flood Advisory | GID | Mitchell, Osborne | 5 hr |
| Apr 24, 11:09 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 23 min |
| Apr 25, 1:06 AM CDT | Areal Flood Advisory | GID | Jewell, Mitchell, Osborne, Smith | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.